To the Editor.—
With regard to the article by Rubin et al (Archives 1980;37:522), we wish to make some observations. In particular, we wish that the involuntary movements in the two patients had been described in more detail, instead of summed up with the term "asterixis."
Report of a Case.—
On May 24, 1979, we performed cervical myelography with metrizamide by lumbar injection in a 51-year-old patient to rule out cervical myelopathy. Five hours afterward, he had an attack of nausea and vomiting. Later, he became confused and had slurred speech. Occasional spontaneous involuntary jerks were present in the extremities and were greatly exacerbated by voluntary motion; when he protruded his tongue, they were present also. A perfusion with diazepam, 80 mg/day, was started; the spontaneous myoclonus disappeared and the action myocolonus faded during the first six hours of treatment. Thirty hours after the beginning of his attack, the patient's
Gimenez M, Martinez F, Feijoo M. Asterixis or Myoclonus After Metrizamide Myelography. Arch Neurol. 1981;38(7):472. doi:10.1001/archneur.1981.00510070106034
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: